Wednesday, September 03, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Wednesday, October 15, 2008 angelastover25, Community Member, asks

Q: Does prozac cause joint pain?

I have pain that has started over the past few days.  It satrted in my left hand and wrist.  The following day it started in my left knee.  Then one day later, it had moved to my right hand, also.  I'm waiting to see what happens next.  The pain is almost unbearable.  It hurts to move any of them.  I'm not sure what's going on.

Answer This
Answers (7)
lifeiznuts, Community Member
10/16/08 10:27pm

I'm glad you asked this because I've been having joint pains for some time, among other things.  Up until this moment, I was on the "Prozac-for-life-plan."  That's my way of putting it.  But now I'm wondering if that's really a good thing.

 

I did a Google search on "Prozac joint pain" and found this: 

 

http://www.walnet.org/llf/drugs/prozac.html

 

The list of side effects will blow your mind.  Joint pain is among them.  When I started on it, all of those side effects were not listed.

 

Welllllll, I think I'll make an appointment with my shrink for next week!

Reply
RAYVIC17, Community Member
10/17/08 1:06pm

Hi Angela,

  It doesn't really matter at this point whether or not it is the Prozac that is causing your pain. Call your doctor now and tell all - whether you get the answering machine, the secretary, or doctor, tell the entire problem - all your pain, etc and ask for immediate advice...........you are the person with the pain...take control! Don't suffer any more.

  If it's the meds, there are many more to choose from. You may have some other problem that should be checked right away. Do it now!! Don't be afraid.

Take care,....good luck with it.

Ray Malin M Ed

Reply
graham7402, Community Member
10/18/08 10:18pm

I don't know if this is a fact - but I have been on prozac for several years.  I have severe joint pain and have thought I have early age arthritis.  I guess it makes sense that it is from prozac as I didn't have this problem prior to it.

Reply
starrshine33, Community Member
3/26/09 2:08pm

Interesting...I was put on a low dose of Prozac to REDUCE my joint/muscle pain...  I've been having "growing pains" since I was a child...and they can't figure out wha'ts wrong with me...recently the doctor prescribed Prozac because he says it can help with the pain...I think he just thinks I'm nutso.... :)

Reply
Lisa, Community Member
7/ 1/10 10:15am

In the 90's I took prozac (Fen Fen combo) with lack of feeling anything as a result.   Several years later as a result of depression I was put back on Prozac by my doctor.  Within days I started with severe pain beginning in my distal joints (fingers, toes).  Within 3 days it had worked it's way into my elbows and knees so severe that I could not even walk or move.  I literally thought I was dying as nothing counteracted the pain.  The addition of prozac was the only thing that had changed in recent days. I stopped the med and within 3 days the point slowly went out of my joints. After the death of my husband a few years later, I thought I would give it a try again with severe joint pain beginning again in the same manner.  I immediately stopped the drug and now list it as a drug sensitivity.  It is an uncommon side effect that is rarely noticed in the side effects.

Reply
MsDolly, Community Member
10/26/13 2:15pm

I have been on 20 mg of Prozac for about three years now.  The aches and pains have been a fact of life for me during the course of these years.  About 4 months ago I asked for my meds to be doubled as I was dealing with my mom's deteriorating health and eventual death.  I immediately started having worsening symptoms.  My feet, ankles, hips and spine were always paining.  I went to my doctor and she sent me out for X-rays.  The results came back and I was told that my body was full of mild to moderate Osteo-arthritis.  Day by day my condition was getting more serious. One day while perusing the internet I came across a site that was discussing the ill effects of Prozac.  Everything became very clear to me at that moment.  The Prozac was the culprit of my pain.  Prozac contains Flourine and from what I have read it can cause Skeletal Fluorosis which is often mistaken for Osteo-Arthritis.  I immediately went off my Prozac medications and my aches and pains have been subsiding day by day.  Do a little research and find out for yourself.

Reply
Jt, Community Member
6/18/14 7:14pm
I was on another type of antidpressant called cymbalta and after about four months I was diagnosed with severe carpal tunnel. Now I'm on prozac and I've been on a low dose of 10 ml and now I'm starting to feel pains in my wrists and knees. Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By angelastover25, Community Member— Last Modified: 06/18/14, First Published: 10/15/08